Aa
A
A
Close
Avatar universal
Continually peeling nose
Hi Doc. For several years my nose has been peeling as if I have been sunburned. My nose has significantly thinned over this time and it just won't stop. I have tried using Emu oil. I currently use Cetaphil moisturiser and a vitamin E oil. Please help me stop it. Can the skin thicken back up?
Cancel
4 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
These patches can be due to dry skin or seborrheic dermatitis. This skin disease commonly affects adolescents and young adults, especially in warm and humid climates and is aggravated by sweating and humidity.

Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases. The other possibilities are of eczema, lupus erythematosus or dermatitis. Best would be to consult a dermatologist and get biopsy skin done to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Avatar universal
Thankyou for the suggestions. I went to a Dermatologist. He inspected my nose through his magnifying goggles and claimed there was no structural damage or disease of the skin present. And that there was no thinning of the skin. And yet I am still experience what I am. If any bit of skin peels off it is gone for good and the place it has come from never heals, hence the slow thinning progression in my nose. He confirmed my beard has seborrheic dermatitis.
Could the dermatitis be affecting the nose too? The dermatologist didn't seem to think so, but said "maybe" as he really didn't have any answer. And that I should use the creams he suggested on the nose tip in any case.
So confusing. What do I do?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sorry I meant to say he suggested I SHOULDN'T use the creams he suggested on the nose tip. The options he gave were Ketoconazole, Miconazole or Hydrocortisone 1% cream.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,

Seborrheic dermatitis is a common skin condition that causes flaky,dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. You can treat flaking and dryness with over-the-counter dandruff or medicated shampoos. Active ingredients in these shampoos include salicylic acid, coal tar, zinc, resorcin, ketoconazole, or selenium. You have been prescribed the correct treatment by your dermatologist and you should use it as prescribed.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
4851940 tn?1385441629
Blank
jemma116
United Kingdom